question-icon

What Causes Rashes All Over The Body After Discontinuing Atorvastatin?

default
Posted on Thu, 9 Nov 2017
Question: by stopping taking atorvastatin for five days is it possible to develop a rash?
doctor
Answered by Dr. Michelle Gibson James (32 minutes later)
Brief Answer:
not likely related since it was stopped 5 days ago

Detailed Answer:
HI, thanks for using healthcare magic

It is not likely the atorvastatin since it was discontinued 5 days ago. It would no longer be in your system enough to cause any symptoms.
There may be a very minimal amount in your system but not enough to cause any symptoms.

Rashes may sometimes be due to--(1) local infection of the area (fungal or bacterial)
(2)systemic infection eg cough/cold can sometimes be associated with a rash, scabies, lice
(3)allergic reaction
(4)heat rash
(5)thyroid disease, liver or kidney disease can cause a generalized rash
(6)side effect of a medication- if you are using any other meds, they can be checked

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Rashes All Over The Body After Discontinuing Atorvastatin?

Brief Answer: not likely related since it was stopped 5 days ago Detailed Answer: HI, thanks for using healthcare magic It is not likely the atorvastatin since it was discontinued 5 days ago. It would no longer be in your system enough to cause any symptoms. There may be a very minimal amount in your system but not enough to cause any symptoms. Rashes may sometimes be due to--(1) local infection of the area (fungal or bacterial) (2)systemic infection eg cough/cold can sometimes be associated with a rash, scabies, lice (3)allergic reaction (4)heat rash (5)thyroid disease, liver or kidney disease can cause a generalized rash (6)side effect of a medication- if you are using any other meds, they can be checked I hope this helps, feel free to ask any other questions